September 17, 2012

Pricked by Hepatitis B Contaminated Needle! OMG, What Now?

No comments:
ACCIDENTAL HEPATITIS B EXPOSURE? ACT FAST & ACT NOW!

Accidental exposures to infected medical tools used by medical staff continue to be an issue. Despite good safety precautions put in place at the teaching hospital where I am a resident, doctors particularly the junior ones continue to prick themselves, once in awhile, with needles contaminated with body fluids.

September 13, 2012

Criteria for diagnosis of Systemic Lupus Erythematosus

No comments:
Systemic Lupus Erythematosus (SLE)
Systemic lupus erythematosus (SLE) is a long-term autoimmune disorder that may affect the skin, joints, kidneys, brain, and other organs. The underlying cause of autoimmune diseases is not fully known.

SLE is much more common in women than men. It may occur at any age, but appears most often in people between the ages of 10 and 50. African Americans and Asians are affected more often than people from other races. SLE may also be caused by certain drugs.

September 09, 2012

Concerning ECG diagnosis

No comments:
Most likely diagnosis:

a) pulmonary embolism
b) early repolarization
c) acute pericarditis
d) acute myocardial infarction
e) Myocarditis

September 07, 2012

A 55 year old postmenopausal woman concerned with vertebral fractures

No comments:
A 55 year old woman who has just gone through her menopause is concerned that she may develop vertebral fractures. She has never had any surgery before and has no relevant medical history.

What is the most effective way of preventing pathological fractures post-menopause?

a) Clonidine J Vaginal lubricant
b) Combined Oestrogen and progestogen replacement therapy
c) Oestrogen only HRT
d) Progestins
e) Mineral supplements

September 06, 2012

Hepatic side effect of cytotoxic drugs

No comments:
Hepatic toxicities is a known side effect of several cytotoxic drugs. Which of the following cytotoxic drugs is most likely to lead to cirrhosis?

a) Anthracyclines
b) 5-fluorouracil
c) Taxoids
d) Cyclopentenyl cytosine
e) Trastuzumab

September 05, 2012

Cardiac side effect of cytotoxic drugs

No comments:
Cardiac abnormalities are a known side effect of several cytotoxic drugs. Which of the following cytotoxic drugs is most likely to lead to supraventricular tachyarrhythmias?

a) Doxorubicin
b) 5-fluorouracil
c) Taxoids
d) Cyclopentenyl cytosine
e) Trastuzumab

September 04, 2012

An immunocompetent patient with diarrhea

No comments:
An immuno-competent patient develops diarrhea. Image shows acid-fast on stool.

Click on image to enlarge
The treatment of choice would be:

a) Antiretroviral therapy
b) Metronidazole
c) Vancomycin
d) Albendazole
e) No antibiotics are necessary

September 01, 2012

IRP/IFP Research Grant in Basic and Clinical Research for International Students

No comments:
SWITZERLAND RESEARCH GRANT IN BASIC AND CLINICAL RESEARCH

The Fondation internationale pour la recherche en paraplegie (IRP) and International Foundation for Research in Paraplegia (IFP) foundations have the exclusive aim to promote basic and clinical research related to spinal cord injury.